Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 33, NWS Midland/Odessa, TX

November 7, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 7, 2025, 12:37 PM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 8, 2025, 8:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2025, 12:37 PM MST (19:37 UTC)
In effect from
Nov 8, 2025, 8:00 PM MST
Expired
Nov 9, 2025, 12:25 PM MST
In force
16 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3800 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WWUS74 KMAF 071937
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1237 PM MST Fri Nov 7 2025

NMZ027-TXZ270-271-081200-
/O.UPG.KMAF.HW.A.0024.251109T0300Z-251110T0000Z/
/O.NEW.KMAF.HW.W.0033.251109T0300Z-251110T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
1237 PM MST Fri Nov 7 2025 /137 PM CST Fri Nov 7 2025/

...HIGH WIND WARNING IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
AFTERNOON...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 8 PM MST /9 PM CST/ Saturday to 5 PM MST /6 PM CST/ 
  Sunday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects. Severe turbulence near the 
  mountains will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay travel through the Guadalupe Pass or find another route, if 
possible. Use caution if flying near the mountains as severe 
turbulence is possible.

&&

$$

Lopez
4 follow-up statements
117 
WWUS74 KMAF 080528
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1028 PM MST Fri Nov 7 2025

NMZ027-TXZ270-271-082215-
/O.CON.KMAF.HW.W.0033.251109T0300Z-251110T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
1028 PM MST Fri Nov 7 2025 /1128 PM CST Fri Nov 7 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM MST /9 PM CST/ 
SATURDAY TO 5 PM MST /6 PM CST/ SUNDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico.

* WHEN...From 8 PM MST /9 PM CST/ Saturday to 5 PM MST /6 PM CST/ 
  Sunday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive and delay travel through Guadalupe 
Pass if possible.

&&

$$

NMZ028-034-TXZ047-048-050>053-063-070-272-082215-
/O.NEW.KMAF.FZ.A.0004.251110T0900Z-251110T1400Z/
Eddy County Plains-Southern Lea-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Glasscock-Reagan-Van Horn and Highway 54 Corridor-
Including the cities of Colorado City, Snyder, Andrews, Carlsbad
Caverns NP, Artesia, Van Horn, Stanton, Carlsbad, Jal, Garden
City, Big Spring, Eunice, Big Lake, and Gail
1028 PM MST Fri Nov 7 2025 /1128 PM CST Fri Nov 7 2025/

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Southern Culberson County in West Texas, Eddy County in 
  Southeast New Mexico, southern portions of Lea County in Southeast 
  New Mexico, and northeastern and eastern Permian Basin in West 
  Texas.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Bring pets indoors, or ensure that they have warm, dry shelter.

&&

$$

94
692 
WWUS74 KMAF 081816
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1116 AM MST Sat Nov 8 2025

NMZ027-TXZ270-271-090815-
/O.CON.KMAF.HW.W.0033.251109T0300Z-251110T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Queen, and Guadalupe
Mountains National Park
1116 AM MST Sat Nov 8 2025 /1216 PM CST Sat Nov 8 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM MST /9 PM CST/ THIS 
EVENING TO 5 PM MST /6 PM CST/ SUNDAY...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, including Carlsbad Caverns National Park.

* WHEN...From 8 PM MST /9 PM CST/ this evening to 5 PM MST /6 PM 
  CST/ Sunday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive and delay travel through Guadalupe 
Pass if possible.

&&

$$

NMZ028-034-TXZ047-048-050>053-063-070-272-090815-
/O.CON.KMAF.FZ.A.0004.251110T0900Z-251110T1400Z/
Eddy County Plains-Southern Lea-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Glasscock-Reagan-Van Horn and Highway 54 Corridor-
Including the cities of Eunice, Van Horn, Big Spring, Gail,
Stanton, Colorado City, Artesia, Jal, Snyder, Andrews, Big Lake,
Carlsbad Caverns NP, Garden City, and Carlsbad
1116 AM MST Sat Nov 8 2025 /1216 PM CST Sat Nov 8 2025/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH 
MONDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Bring pets indoors, or ensure that they have warm, dry shelter.

&&

$$

Sprang
047 
WWUS74 KMAF 090658
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1158 PM MST Sat Nov 8 2025

NMZ027-TXZ270-271-092100-
/O.EXT.KMAF.HW.W.0033.000000T0000Z-251109T2100Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
1158 PM MST Sat Nov 8 2025 /1258 AM CST Sun Nov 9 2025/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST /3 PM CST/ 
SUNDAY...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 55 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, including Carlsbad Caverns National Park.

* WHEN...Until 2 PM MST /3 PM CST/ Sunday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Delay travel through Guadalupe Pass or find another route, if 
possible.

&&

$$

NMZ028-034-TXZ047-048-050>053-063-070-272-092100-
/O.CON.KMAF.FZ.A.0004.251110T0900Z-251110T1400Z/
Eddy County Plains-Southern Lea-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Glasscock-Reagan-Van Horn and Highway 54 Corridor-
Including the cities of Snyder, Eunice, Gail, Carlsbad Caverns
NP, Colorado City, Van Horn, Big Lake, Stanton, Andrews, Big
Spring, Carlsbad, Jal, Artesia, and Garden City
1158 PM MST Sat Nov 8 2025 /1258 AM CST Sun Nov 9 2025/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH 
MONDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Bring pets indoors, or ensure that they have warm, dry shelter.

&&

$$

Lamberson
260 
WWUS74 KMAF 091925
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1225 PM MST Sun Nov 9 2025

NMZ027-TXZ270-271-092030-
/O.CAN.KMAF.HW.W.0033.000000T0000Z-251109T2100Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
1225 PM MST Sun Nov 9 2025 /125 PM CST Sun Nov 9 2025/

...HIGH WIND WARNING IS CANCELLED...

The threat has ended.

$$

NMZ028-034-TXZ047-048-050>053-063-070-272-092030-
/O.CAN.KMAF.FZ.A.0004.251110T0900Z-251110T1400Z/
Eddy County Plains-Southern Lea-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Glasscock-Reagan-Van Horn and Highway 54 Corridor-
Including the cities of Andrews, Big Spring, Stanton, Eunice,
Snyder, Carlsbad Caverns NP, Big Lake, Carlsbad, Artesia,
Colorado City, Garden City, Van Horn, Gail, and Jal
1225 PM MST Sun Nov 9 2025 /125 PM CST Sun Nov 9 2025/

...FREEZE WATCH IS CANCELLED...

The threat has ended. Confidence in widespread freezing temperatures 
for these areas was too low to warrant an upgrade to a warning.

$$

Sprang

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 7, 10:18 AM MST, 2 hours 19 minutes earlier. Its key messages:

  • Updated at 1117 AM CST Fri Nov 7 2025
  • Warmer than average temperatures for the end of the week into early weekend, then cooler than average temperatures Saturday night through Monday night as a strong cold front moves through later this weekend.
  • Strong east/northeast winds over Guadalupe and Delaware Mountains in association with cold front later this weekend. These hazardous winds will pose a threat for difficult travel and unsecured objects.
  • No rain chances through next week.
Area forecast discussion, Nov 7, 10:18 AM MST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1118 AM CST Fri Nov 7 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1117 AM CST Fri Nov 7 2025

- Warmer than average temperatures for the end of the week into early
  weekend, then cooler than average temperatures Saturday night
  through Monday night as a strong cold front moves through later
  this weekend.

- Strong east/northeast winds over Guadalupe and Delaware
  Mountains in association with cold front later this weekend.
  These hazardous winds will pose a threat for difficult travel
  and unsecured objects.

- No rain chances through next week.

&&

.SHORT TERM...
(Today through Saturday afternoon)
Issued at 119 AM CST Fri Nov 7 2025

Current observations and satellite imagery shows a cold front
moving southward across eastern New Mexico and the Texas
Panhandle. This front is expected to enter the Permian Basin and
southeast New Mexico early this morning regulating afternoon
temperatures to the mid and upper 70s across these areas. Areas
along and south of the Interstate 10 corridor are going to be
warmer with temperatures in the upper 70s to upper 80s as the
cooler air behind the front will be more prevalent for the
northern portions of the forecast area. Despite the cooler
temperatures than previously seen over the past couple of days,
temperatures still remain above normal for this time of year.
Friday night, an upper-level shortwave trough moves across the
northern and central Plains shifting westerly winds aloft. Clear
skies and slightly above normal low temperatures (mid 40s to mid
50s regionwide) are in store. By Saturday, the aforementioned
trough sends a cold front to the Texas Panhandle by the afternoon.
Enhanced low-level thermal ridging will be evident ahead of the
front over portions of west Texas and southeast New Mexico. As a
result, high temperatures are forecast to be warmer than Friday
spanning in the upper 70s to upper 80s for most locations. Much
cooler temperatures and breezy to strong winds associated with the
frontal passage is expected Saturday night through Sunday. See
the long-term discussion for more details!

Lamberson

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 119 AM CST Fri Nov 7 2025

Very dry weather characterized by dew point temperatures below
45F and largely in the 20s and 30s F persist throughout the period
as no precipitation chances are in sight. The biggest story will
be temperatures and the wind. Following a weak cold front late
this week/early this weekend, a stronger cold front surges through
the area late this weekend, as troughing in the upper air pattern
from Eastern Canada into the Southern Great Plains allows cold
fronts from farther north/northeast over the Central Great Plains
to rapidly progress south/southwest. Saturday night, lows fall at
least 5 to 10 degrees cooler than Saturday night everywhere except
Rio Grande basins into Terrell County as the strong cold front
develops down into our area. This translates to lower to mid 40s
F, lower to mid 30s F Davis Mountains and Guadalupes into northern
Lea County and northwest Permian Basin, and lower 50s F along Rio
Grande. The front will be associated with light and variable
southerly winds becoming easterly/northeasterly and gusty by
Saturday evening over the Permian Basin, and by late Saturday
evening/early Sunday morning over higher elevations southwest of
Pecos River. Guidance is indicating gusty upslope winds at least
30 to 40 mph over Guadalupes of W TX and NM as well as Delaware
Mountains and Guadalupe Pass. Some guidance shows gusts 40 to 60
mph for these same regions. Such winds pose a risk to travel and
can blow around unsecured objects, so we have issued a High Wind
Watch for late Saturday evening into Sunday afternoon. Winds
subside Sunday afternoon as the front clears the area, but highs
tumble at least 20 to 25 degrees from Saturday's highs,
translating to 60s, 50s in higher elevations as well as most of
Lea County into northern Permian Basin, and 70s F limited to right
along Rio Grande. CAA persists Sunday night, when lows are
forecast to fall into the upper 20s F to lower 30s F over basins
of Culberson County and Marfa Plateau and Lower Trans Pecos, as
well as most of northern Permian Basin, with mid to lower 30s F
elsewhere apart from upper 30s to lower 40s F right along Rio
Grande. Freeze Watch products may be warranted for portions of
Permian Basin and Culberson County into Marfa Plateau and Lower
Trans Pecos that have not yet experienced freezing overnight lows,
but some uncertainty in how exactly low temperatures are expected
to fall precludes issuance of any freeze products at this time.

Monday continues the cooler than average temperatures, with lower
to mid 60s F common across the area apart from 50s F higher
elevations and upper 60s to lower 70s F along Rio Grande. However,
the cold air will be short-lived. As ridging in the upper air
pattern over Desert SW builds east and surface high pressure
develops to the east of the area, southerly return flow resumes by
Monday. Monday night, widespread lows in the mid 30s to lower 40s
F are indicated. Mid 70s to mid 80s F for highs, 40s F for lows
return to the forecast for Tuesday into the end of next week, and
mid 40s to mid 50s F for lows Wednesday night through next
Thursday night. Much as to start the period, winds look to stay
light and variable for most of next week after it warms up.

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM CST Fri Nov 7 2025

VFR conditions continue the next 24 hours. Light northeast winds
become more southerly over the period.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               78  48  81  44 /   0   0   0   0
Carlsbad                 77  46  83  41 /   0   0   0   0
Dryden                   89  52  91  51 /   0   0   0   0
Fort Stockton            80  52  85  45 /   0   0   0   0
Guadalupe Pass           71  51  73  41 /   0   0   0   0
Hobbs                    76  46  79  38 /   0   0   0   0
Marfa                    79  43  78  38 /   0   0   0   0
Midland Intl Airport     77  50  83  45 /   0   0   0   0
Odessa                   77  51  82  46 /   0   0   0   0
Wink                     78  46  83  44 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Saturday evening through Sunday afternoon
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

NM...High Wind Watch from Saturday evening through Sunday afternoon
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...11
LONG TERM....94
AVIATION...10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 11:20 PM MSTHigh Wind WatchMAFEddy13 hr

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.